Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243699] of Anita T. Layton

Papers Published

  1. Wang, J; Layton, A, Numerical simulations of fiber sedimentation in Navier-stokes flows, Communications in computational physics, vol. 5 no. 1 (2008), pp. 61-83, ISSN 1815-2406
    (last updated on 2017/11/20)

    Abstract:
    We perform numerical simulations of the sedimentation of rigid fibers suspended in a viscous incompressible fluid at nonzero Reynolds numbers. The fiber sedimentation system is modeled as a two-dimensional immersed boundary problem, which naturally accommodates the fluid-particle interactions and which allows the simulation of a large number of suspending fibers. We study the dynamics of sedimenting fibers under a variety of conditions, including differing fiber densities, Reynolds numbers, domain boundary conditions, etc. Simulation results are compared to experimental measurements and numerical results obtained in previous studies. © 2009 Global-Science Press.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320